Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

165 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for nocturia while suffering from benign prostatic hyperplasia

Answered by
Dr.
Dr. P. T. Patil

Urologist

Practicing since :1971

Answered : 9839 Questions

default
Posted on Wed, 15 Mar 2017 in Urinary and Bladder Problems
Question: Are there any VALID supplements for prostate XXXXXXX out there at a reasonable price? I really really want to sleep all night without getting up 4 or 5 times. I am on Tamsuloslin but that does not help that.

Are there any VALID supplements for this condition on the market that is not a SCAM?
doctor
Answered by Dr. P. T. Patil 1 hour later
Brief Answer:
There are no supplements that can reduce size of Prostate

Detailed Answer:
Hello
Thanks for your query,based on the facts that you have posted it appears that you have nocturia due to enlarged Prostate .

I shall be happy if you can post me few more details to help me in making comments on your problem.
1) What is the size of the prostate detected and post void residual urine reported on Ultrasound Scanning ?
2) Is there isolated enlargement of median lobe of prostate?

There are no supplemets that can reduce the size of prostate and reduce obstructive voiding symptoms due to enlarged prostate .

In a given situation with severe nocturia that is affecting quality of your life I would suggest you to consult qualified urologist Urologist for clinical and digital rectal examination and get following basic tests done to confirm the diagnosis.
1) Urine routine and culture.
2) Ultrasound scanning of abdomen and pelvis
3) Serum PSA.

It would be better if you get your enlarged prostate by an endoscopic surgery of TURP .

This is a simple surgery and helps to be free from all obstructive voiding symptoms and helps to impreove quality of life .

Hope I have answered your query ,please feel free to ask if you have more questions ,I shall be happy to help you
Thanks and Regards.
Dr.Patil.


Above answer was peer-reviewed by : Dr. Kampana
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Medical Procedures
Medical Topics

Recent questions on  Nocturia

doctor1 MD

Hi , I'm 85 yrs old in good health . For the past 3 months I've been taking tamsulosin hcl.4 mg. for enlarged prostate ' which had me going 3/ 4 times a night . During this time I"ve gotten that to 2 times per night . However, last night I had a...

doctor1 MD

I have frequent urination at night (not is daytime). I have to get up every 2 hours and last night I had to get up 3 times at just 1 hour apart. I also have very dry mouth at night and sometimes during the day. do I need to see a doctor about...

doctor1 MD

i am 56 have nocturia have been to urologist and exam did not find enlarged prostate and PSA numbers are very good. how can i stop this up after 3-5 hrs sleep ea night? have been taking dyxosin meslate (spelling) dont know why as doesnt seem to do much for me...no issues during the day

doctor1 MD

I am a healthy 63 year old female. I only drink one cup of coffee in the morning before 8 am. Whether I drink water or not in the afternoon or evening I still go to the bathroom about 2 times a night, with a third bathroom trip that is like my...

doctor1 MD

I am aged 72 yrs old and my B.P. is in control while taking Tabs. (1) Listril(Lisnopril)-20 mg.daily after lunch and (2) Dytor(Torsemide) - 5 mg. daily in the morning for the past over many years(In the beginning I started taking listril-5mg. and thereafter this increased to 10 mg and 20 mg. over a period of a decade. Torsemide has been added by the Physician in the last over 2 years.
Now I have been experiencing health problem of BPH such as urinary frequency,weakstream,hesitency and interrupted flow,slight nocturia and sometime incomplete emptying of the bladder. The result of Ultrasonography is that Prostate is mildly enlarged in size measuring 44 x 41 x 35mm, vol.3.7cc and there is no sign of malignancy.Both kidneys are normal in size. PSA is normal both total(0.44 ng/ml and free(0.20 ng/ml).Urinary Bladder is also normal.
The urinary problem is yet not acute but has started for the past over one year as stated above.Please advise which of the two medicines viz. "Alfusin" or "Terazosin" will suit me better for the treatment of BPH so as to avoid surgery later on in advanced age. Recently the consulting physician has prescribed 'stilnoct.625(S.R.) tab.to me to be taken at bedtime in lieu of Alprazolam 0.50 which I was taking over a decade starting with the initial dose of 0.25 mg. and thus feeling the necessity of taking this anti-anxiety medicine over 0.50 mg.for getting sleep these days. I have yet to start taking 'stilnoct' in lieu of alprax(alprazolam).but I intend start taking this medicine in the coming week alongwith anxit (alprazolam)0.25 mg.(S.R.) which has been simultaneously prescribed by my Doctor.
Kindly answer my health question mainly regarding the suitable treatment of my problem of BPH.

doctor1 MD

A few weeks ago I was unable to urinate - I took anti-biotics and the flow is back to normal - however I now have a sensation along the base of my penis but it does NOT hurt or burn when I urinate. I have had two UTI in the past six months - I also have nocturia and have to urinate 3 times during the night

doctor1 MD

having urinary frequency about 10-12 times a day, occasional nocturia, had urine culture, ultrasound, and also cystoscopy, all came negative, except for 21-g prostate in ultrasound and posterior hyperemic urethra in cystoscopy, had been on 15-day course of levofloxacin, 10-day of cipro, 10-day of dilantin, and also 10-day of uroxatrol with mild improvement, symptoms exacerbate with drinking plenty of water at times 1-2 liters at times, and with sweets and caffeinated beverages, need help